Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Miscellaneous Cardiology Topics
|Dave - Sat Oct 25, 2003 5:59 am|
I have been emotionally bothered by something, which may have contributed to the problem if it frayed my nerves, but I don't think it's the direct cause of the problem. 5 and 6 nights ago while lying down to sleep, probably for a short period, I felt my heart beat may have been too soft, and I mentally induced it to beat somewhat harder. I realize this sounds silly of me and that there was probably no significant problem with the pressure at that time. I think the part of the nervous system regulating the heart beat may have adjusted to this and has been trying to maintain a harder pulse.
4 and 3 nights ago when I was lying down to sleep, my heart felt like it was beating too hard. This rate of occurrence wasn't constant but occurred many time periods through the nights, and more so on 3 nights ago. The temperature in my chest felt too high. The elevated pressure mainly occurred when I was lying down to sleep. When my body is vertical the problem of the elevated pressure seems to be much less.
In the upper left and more towards the front of the inside of my chest, aside from the increased pressure and temperature, at first felt like inside there was a "boney" texture, perhaps from the heart hitting actual bone or just a similar feeling caused by the heat and pressure, or by fatigue from beating too hard over a long period. I could feel an area of heat on my upper left back as well. My chest area has felt unusually hot. I'm not making this up, when I breathed sometimes my breath tasted like smoked meat.
During the day I can still feel my heart area and it feels hot and there is a feeling in the upper left area in my chest, perhaps caused by fatigue.
I have been trying to relax in order to stop the problem. I thought that I could relax enough and I could get switched back to the 'gear' of regular heart regulation by the nervous system, and get rid of the problem in a few days.
To be safe, two days ago I went to medical practice. My temperature and blood pressure measured fine. The doctor said that a chest x-ray probably wouldn't reveal any more information, and that if the it didn't get better in a week, then a chest x-ray should be done. The doctor advised me to relax. A blood sample was taken as well.
2 nights ago my heart still felt unusual but the pressure problem had decreased.
In the last 24 hours or so I have felt a crusty feeling on the left side of my heart.
I hope it's just fatigue and not overheated tissue.
The pressure problem seems to have gotten slightly better but I still feel heat in my chest and an un normal crusty or burnt texture feeling in my chest.
I want to get better as soon as possible and avoid permanent damage.
|Dr. Tamer Fouad - Mon Nov 17, 2003 6:42 pm|
I wonder how you are doing now? Did you get the xray done? The sense of apprehension you have towards your heartbeat is called palpitation and could be caused by abnormalities in heart rate and rhythm. Again they could be due to neurosis.
|Dave - Mon Nov 17, 2003 10:26 pm|
About a week later I felt like 90% better. I think some of my symptoms may have been indigestion that was some how aggravated. I don't usually get indigestion and or gas. Just in case, a few days after I had started taking a couple Gas-xs a night for about 3 nights, then I dropped down to 1 per night for about a week more. I don't know if they helped any but they didn't hurt.
During the doctor visit a nurse took a blood sample. A few days later the results showed my bilirubin count was a bit high. I believe it was like 1.6 and a upper normal count is 1.3. The doctor said that count wasn't that high. About a week later a got another blood test to check if the bilirubin was conjugated or not, as the last sample was too old to re test. The results were reported to me a week after. I think it was unconjugated, and my count had gone down to 1.4. No ultra sound or x ray has been taken as the doctor said it wasn't necessary right away unless something shows that it's called for. The doctor wanted me to come in next month to get another blood test to check the same thing.
I don't think the heart rate and the odd feeling and heat were related unless it's just that I could've used some cardiovascular exorcize.
|Larios - Thu Jul 07, 2005 1:23 am|
i have that same feeling hot chest around my heart area i hope it isnt nothing serious i'm not sure if it could be my anxiety or what.gas might be it i don't know but ill check in with my doctor because its really bothering me.
|lethe9 - Sun Aug 28, 2005 4:51 pm|
If you started new medications roughly around the time the symptoms started, the drugs could be at fault. My doctor gave me benicar for hypertension and my heart did not stop pounding until some time after I got off the drug. Turns out that all the years of NSAIDS for my arthritis may have damaged my kidneys just enough to affect how I metabolized the medication. It was fairly easy to figure out when I went over which medicines make me sick ACE Inhibitors, ARB's, nitroglycerin, metformin (which gave me constant diarrhea for over a year), diuretics, some NSAIDs; anyway, what they all had in common that I could find was kidney involvement and dehydration. So when I had an angiogram right after that, I made sure to mention that I had been having kidney problems and they gave me many extra fluids, which flushed out some of my problems. I am still trying to get my system cleaned out; I was already taking all the medicines I could tolerate for various chronic conditions, then the cardiologist adds 5 more in a week and I got a whole lot sicker than before I saw him really fast. Done in by polypharmacy!
|Hennet - Fri Nov 11, 2005 9:40 pm|
I think i have something similar to this. But there only presser and when anything touches it there pain.
i don't have insurance. Is there any overt he counter stuff that can help.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.